State-space collapse in stationarity and its application to a multiclass single-server queue in heavy traffic
- 103 Downloads
Recently Gamarnik and Zeevi (Ann. Appl. Probab. 16:56–90, 2006) and Budhiraja and Lee (Math. Oper. Res. 34:45–56, 2009) established that, under suitable conditions, a sequence of the stationary scaled queue lengths in a generalized Jackson queueing network converges to the stationary distribution of multidimensional reflected Brownian motion in the heavy-traffic regime. In this work we study the corresponding problem in multiclass queueing networks (MQNs).
In the first part of this work we consider the MQNs for which the fluid stability is valid, state-space collapse is exhibited under suitable initial conditions and a heavy traffic limit theorem holds. For such MQNs we establish that, under the assumption of the tightness of a sequence of stationary scaled workloads, the sequence converges to the stationary distribution of semimartingale reflecting Brownian motion in the heavy-traffic regime. The key to the proof is to show that state-space collapse occurs in the heavy-traffic regime in stationarity under the assumption of tightness.
In the second part, using the result obtained, it is shown that such a convergence of stationary workload holds for a multiclass single-server queue with feedback routing, where the tightness is proved by the Lyapunov function method developed in (Gamarnik and Zeevi in Ann. Appl. Probab. 16:56–90, 2006).
KeywordsBrownian approximation Heavy traffic Multiclass queueing network Stationary distribution Semimartingale reflecting Brownian motion State space collapse Multiclass single-server queue Lyapunov function
Unable to display preview. Download preview PDF.
- 1.Asmussen, S.: Applied Probability and Queues. Wiley, New York (1987) (Second edition: Springer, 2003) Google Scholar
- 2.Billingsley, P.: Convergence of Probability Measures. Wiley, New York (1968) Google Scholar
- 7.Bremaud, P.: Point Processes and Queues: Martingale Dynamics. Springer, Berlin (1984) Google Scholar
- 10.Chung, K.L.: A Course in Probability Theory. Academic Press, New York (1974) Google Scholar
- 14.Davis, M.H.A.: Piecewise deterministic Markov processes: a general class of nondiffusion stochastic models. J. R. Stat. Soc. Ser. B 46, 353–388 (1984) Google Scholar
- 17.Harrison, J.M.: Balanced fluid models of multiclass queueing networks: a heavy traffic conjecture. In: Stochastic Networks. IMA Volumes in Mathematics and its Applications, vol. 71, pp. 1–20. Springer, Berlin (1995) Google Scholar
- 19.Kaspi, H., Mandelbaum, A.: Regenerative closed queueing networks. Stoch. Stoch. Rep. 39, 239–258 (1992) Google Scholar
- 21.Revuz, D., Yor, M.: Continuous Martingales and Brownian Motion, 2nd edn. Springer, Berlin (1994) Google Scholar
- 24.Williams, R.J.: Some recent developments for queueing networks. In: Accardi, L., Heyde, C.C. (eds.) Probability Towards 2000. Lecture Notes in Statistics, vol. 128, pp. 340–356. Springer, Berlin (1998) Google Scholar